MAUDE Adverse Event Report: CAREFUSION ALARIS SECONDARY SET; SET, SECONDARY, INTRAVASCULAR

CAREFUSION ALARIS SECONDARY SET; SET, SECONDARY, INTRAVASCULAR
Model Number MS3500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); Therapeutic Response, Decreased (2271)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cont'd from: department assistant.Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
The customer reported that when the rn was disconnecting the "med-comp" tubing from a bmt (bone marrow transplant) patient it was difficult to separate.The rn used a hemostat to separate the tubing and the tubing broke with a small part remaining in the lumen of the set.As a result , the patient had a new line surgically replaced and extra medication had to be given due to the delay of a stem cell transfusion.There was no lasting harm however the patient developed a clabsi 8 days later; the customer stated they don't think this was necessarily related.

Brand Name
ALARIS SECONDARY SET
Common Device Name
SET, SECONDARY, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key7728996
Report Number9616066-2018-01130
Device Sequence Number11029145
Product Code FPA
UDI-Device Identifier10885403222603
UDI-Public10885403222603
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS3500
Device Catalogue NumberMS3500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;